Flash Flood, Riverside
- When
- February 18, 3:45 PM PST to 4:45 PM PST
- Where
- Riverside County, Temecula
- Property damage
- $25,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.744, -115.994 (the zone’s center; the record gives no point)
Heavy rainshowers developed along a cold front that moved east across the region. This led to flooded roadways in the valleys, and mud and rock slides in the foothill and mountain areas that had recently burned.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Heavy rainshowers developed along a cold front that moved east across the region. This led to flooded roadways in the valleys, and mud and rock slides in the foothill and mountain areas that had recently burned.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Feb 18, 2:00 PM PST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO 200 PM PST WED FEB 18 2004 .SYNOPSIS...A STORM WILL MOVE OUT OF THE AREA TONIGHT WITH A SLIGHT CHANCE REMAINING IN SAN DIEGO COUNTY. LOCALLY MODERATE RAIN STILL POSSIBLE LATE THIS AFTERNOON THROUGH EVENING AS THE BACK EDGE OF THE FRONT MOVES THROUGH. GUSTY WINDS WILL MAINLY BE IN THE MOUNTAINS AND DESERTS WITH LOCALLY BREEZY CONDITIONS ELSEWHERE TONIGHT. HIGH PRESSURE ALOFT WILL MOVE OVER ON THURSDAY. A SERIES OF STORMS WILL MOVE THROUGH THE AREA EACH DAY FROM FRIDAY THROUGH TUESDAY. HIGH PRESSURE WILL MOVE OVER ON WEDNESDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. STORM WEAKENING AS IT MOVES INTO THE AREA. FIRST PART OF FRONT NOT PRODUCING MUCH RAIN IN THE AREA. GOOD EAST WINDS WITH LARGE DEW POINT DEPRESSIONS KEEPING IT MOSTLY LIGHT. LARGE AREA OF SHOWERS BEHIND FIRST RAIN BAND COULD STILL GIVE SOME MODERATE RAIN. FIRST BAND OF RAIN THINNING AND RAIN WILL BE LESS THAN ANTICIPATED. WILL KEEP SLIGHT CHANCE FOR EARLY THU MORNING FOR POSSIBLE TRAINING OFF THE ISLANDS INTO SAN DIEGO COUNTY BUT THAT LOOKS RATHER SLIM NOW. WILL GO SCATTERED SHOWERS EARLY IN SOUTH PART THEN SLIGHT CHANCE... OTHERWISE SLIGHT CHANCE EARLY TONIGHT. RAIN AMOUNTS LOOK MORE LIKE A QUARTER INCH IN THE COAST TO INLAND AREAS TO ONE HALF INCH MOUNTAINS. RIDGE MOVES OVER THU. NEXT STORM EXPECTED FRIDAY AFTERNOON. STORMS EXPECTED EACH DAY DURING THE WEEKEND. STORMS FORECAST FOR MON AND TUE LOOK RATHER SIGNIFICANT ON CURRENT MODELS WITH A DEEP COLD TROUGH MOVING OVER THE STATE. GUSTY WINDS PICKING UP OVER THE MOUNTAINS AND DESERTS AND WIND ADVISORY LOOKS OKAY. WINDS WILL SWITCH TO NORTHWEST TONIGHT. LOOKS COOL AND WET FRI THROUGH TUE. HIGH PRESSURE MOVES OVER NEXT WED. WARMER THU THEN COOLER WITH NOT MUCH CHANGE THROUGH TUE...THEN WARMER WED. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT...............LAXSPSSGX. HYDROLOGIC OUTLOOK (SPECIAL ISSUANCE)...LAXESFSGX. FLASH FLOOD WATCH.......................LAXFLSSGX. WIND ADVISORY...........................LAXNPWSGX. MARINE WEATHER STATEMENT................LAXMWSSGX. SMALL CRAFT ADVISORY....................LAXCWFSGX. && WHITLOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PST WED FEB 18 2004 CAZ042-043-048-050-055>058-060>062-191400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 600 AM PST WED FEB 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT FLASH FLOOD WATCH FOR BURN AREAS IN SAN BERNARDINO AND SAN DIEGO COUNTIES. REFER TO LAXFLSSGX WGUS86 KSGX FOR DETAILS. ASTRONOMICAL HIGH TIDES COULD BRING MINOR TIDAL OVERFLOW AT THE BEACHES. REFER TO LAXMWSSGX FZUS76 KSGX FOR DETAILS. WIND ADVISORY FOR THE MOUNTAINS AND DESERTS. REFER TO LAXNPWSGX WWUS76 KSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY SUNDAY AND SUNDAY NIGHT...A STORM WITH MODERATE TO HEAVY PRECIPITATION IS POSSIBLE. MONDAY NIGHT AND TUESDAY...A STORM WITH MODERATE TO HEAVY PRECIPITATION IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION THIS AFTERNOON AND EVENING. XXX666 NNNN
The San Diego radar (KNKX), 134 km away, was scanning. The volume nearest the first event began at 23:44 UTC.
5 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2004Every state in 2004This day in weather historyWarnings in California, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394663, 5394662, 5394661, 5394660, 5394664.